MAUDE Adverse Event Report: VOLCANO ATHEROMED, INC 2.2MM X 149 CM PHOENIX ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

VOLCANO ATHEROMED, INC 2.2MM X 149 CM PHOENIX ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P22149K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism (1829)
Date of Event 10/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).All reasonably known patient information is included in this report.The embolization was observed after successfully completing the atherectomy procedure.It is not known if the embolization was related to the manufacturer's device.The patient was subsequently treated with aspiration catheter and hospitalized as per plan.The patient is reported to be "mobile and can walk very well".No tests/laboratory data was available.There is no serial number associated with this product; it is referenced by lot number.The implant or explant dates are not applicable to this device.A visual examination of the catheter and handle was conducted, no damage or malfunction was observed.As such, a probable cause could not be determined.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported that after using the manufacturer's device to successfully treat an in stent "restonosis" (isr) of 7/80 in the superficial femoral artery (sfa), angiography displayed a delay in contrast media that stopped below the stent.Changing to an aspiration catheter it was observed that fresh thrombus material flushed into an external filter.After ballooning the isr with a drug coated balloon (dcb) the vessel showed a smaller diameter below the stent which was treated with a spasmolyticum and a plain old balloon angioplasty (poba).This event is being reported because the patient experienced an embolism.It could not conclusively be determined if the manufacturer's device caused or contributed to the event.

Brand Name
2.2MM X 149 CM PHOENIX ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
VOLCANO ATHEROMED, INC
1530 o'brien drive, suite a
menlo park CA 94025
MDR Report Key8081503
Report Number2939520-2018-00181
Device Sequence Number19413725
Product Code MCW
UDI-Device Identifier00845225002633
UDI-Public(01)00845225002633(17)200430(10)04161806
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberP22149K
Device Catalogue Number400-0200.293
Device Lot Number04161806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR